Nifediac CC (nifedipine) and Alcohol / Food Interactions
There are 3 alcohol/food/lifestyle interactions with Nifediac CC (nifedipine) which include:
NIFEdipine ↔ multivitamins with minerals
Moderate Drug Interaction
Using NIFEdipine together with multivitamin with minerals can decrease the effects of NIFEdipine. Talk with your doctor before using NIFEdipine and multivitamin with minerals together. You may need a dose adjustment or need your blood pressure checked more often if you take both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
NIFEdipine ↔ food
Moderate Food Interaction
You should avoid or limit the consumption of grapefruit and grapefruit juice if you are receiving treatment with NIFEdipine. Grapefruit juice can significantly increase the blood levels and effects of medications like NIFEdipine. You may be more likely to experience side effects such as headache, low blood pressure, irregular heartbeat, swelling, and fluid retention. Talk to your doctor or pharmacist if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
High Blood Pressure (Hypertension)
Severe Potential Hazard, High plausibility
nifedipine - hypertension
For the long-term treatment of hypertension, only the extended-release formulations of nifedipine should be used. The US National Heart, Lung, and Blood Institute and the FDA Cardiovascular and Renal Drug Advisory Committee have issued warnings against the use of immediate-release nifedipine for this purpose based on review of three epidemiologic studies of patients with hypertension and unstable angina who were treated with calcium channel blockers (CCBs) and at least two meta-analyses of randomized, controlled trials that included patients receiving CCBs. Two of the case-control studies found an increased risk of myocardial infarction (MI) in patients taking immediate-release nifedipine, although the third did not. The use of immediate-release nifedipine (orally or sublingually) is also contraindicated for acute reduction of blood pressure. Profound hypotension, acute myocardial infarction, and deaths have been reported when nifedipine was used in this manner.
- Grossman E, Messerli FH, Grodzicki T, Kowey P "Should a moratorium be placed on sublingual nifedipine capsules given for hypertensive emergencies and pseudoemergencies?" JAMA 276 (1996): 1328-31
- Schwartz M, Naschitz JE, Yeshurun D, et al "Oral nifedipine in the treatment of hypertensive urgency: cerebrovascular accident following a single dose." Arch Intern Med 150 (1990): 686-7
- American Health Consultants "Do calcium-channel blockers increase the risk of myocardial infarctions?" Internal Medicine Alert 17 (1995): 49-50
- Zangerle KF, Wolford R "Syncope and conduction disturbances following sublingual nifedipine for hypertension." Ann Emerg Med 14 (1985): 1005-6
- Miller JL "FDA committee recommends stronger warning against inappropriate use of immediate-release nifedipine: no changes for other calcium-channel blockers." Am J Health Syst Pharm 53 (1996): 599-600
- Jick H, Derby LE, Gurewich V, Vasilakis C "The risk of myocardial infarction associated with antihypertensive drug treatment in persons with uncomplicated essential hypertension." Pharmacotherapy 16 (1996): 321-6
- Bloomfield RL, Carter J "Hypertensive urgencies: how to give a low dose of short-acting nifedipine." Geriatrics 51 (1996): 10
- Wachter RM "Symptomatic hypotension induced by nifedipine in the acute treatment of severe hypertension." Arch Intern Med 147 (1987): 556-8
- "Product Information. Adalat (nifedipine)." Bayer, West Haven, CT.
- Marwick C "FDA gives calcium channel blockers clean bill of health but warns of short-acting nifedipine hazards." JAMA 275 (1996): 423-4
- Miller JL "FDA committee recommends stronger warnings against inappropriate use of immediate-release nifedipine." Am J Health Syst Pharm 53 (1996): 599-600
- Carpi J "Calcium channel blocker debate refuses to die." Internal Medicine News June 15 (1995): 1(col4),2(col3)
- Buring JE, Glynn RJ, Hennekens CH "Calcium channel blockers and myocardial infarction: a hypothesis formulated but not yet tested." JAMA 274 (1995): 654-5
- Kloner RA "The issue of the cardiovascular safety of dihydropyridines." Am J Hypertens 9 (1996): s182-6
- Woodmansey P, Channer KS "Nifedipine and hypotension." Lancet 338 (1991): 763-4
- "Product Information. Procardia (nifedipine)." Pfizer US Pharmaceuticals, New York, NY.
- Psaty BM, Heckbert SR, Koepsell TD, et al. "The risk of myocardial infarction associated with antihypertensive drug therapies." JAMA 274 (1995): 620-5
- Peters FP, de Zwaan C, Kho L "Prolonged QT interval and ventricular fibrillation after treatment with sublingual nifedipine for malignant hypertension" Arch Intern Med 157 (1997): 2665-6
- Aromatorio GJ, Uretsky BF, Reddy PS "Hypotension and sinus arrest with nifedipine in pulmonary hypertension." Chest 87 (1985): 265-7
- Bradbury J "Sublingual short-acting nifedipine causes serious side-effects." Lancet 348 (1996): 1159
Nifediac CC (nifedipine) drug Interactions
There are 748 drug interactions with Nifediac CC (nifedipine)
Nifediac CC (nifedipine) disease Interactions
There are 9 disease interactions with Nifediac CC (nifedipine) which include:
- Aortic Stenosis
- Cardiogenic Shock/Hypotension
- Coronary Artery Disease
- Liver Disease
- Myocardial Infarction
- Renal Dysfunction
- Gi Narrowing
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.